MAUDE Adverse Event Report: ABBOTT VASCULAR HI-TORQUE BALANCE MIDDLEWEIGHT UNIVERSAL GUIDE WIRE

ABBOTT VASCULAR HI-TORQUE BALANCE MIDDLEWEIGHT UNIVERSAL GUIDE WIRE
Model Number 1009661
Medical Device Problem Codes Break (1069); Difficult to Remove (1528); Difficult to Advance (2920)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/03/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device was received.Investigation is not yet complete.A follow-up report will be submitted with all additional relevant information.
 
Event or Problem Description
It was reported that during advancement of the hi-torque balance middleweight universal guide wire resistance was met with anatomy and became stuck.During removal, the tip coils became stretched "accordion like" and the device was removed in one piece.There was no adverse patient effect and no clinically significant delay in the procedure.No additional information was provided.
 
Additional Manufacturer Narrative
A visual and dimensional inspection were performed on the returned guide wire and the reported break/separation was confirmed.The reported difficulty to advance and remove were unable to be replicated in a testing environment as it was based on operational circumstances.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history identified no other similar incidents and/or complaints reported from this lot.There was no damage noted to the guide wire during the inspection prior to use which suggests a product quality issue with respect to manufacture, design or labeling did not contribute to the reported difficulties.The investigation determined the reported difficulty to advance, difficulty to remove and tip break appear to be related to case circumstances of the procedure.Based on the reported information, it is likely that, during advancement the guide wire encountered resistance with the anatomy and likely causing damage to the tip resulting in the difficulty to remove.Manipulation against resistance ultimately resulted in the reported/noted tip break/separation and stretched coils.The irregular appearance on the polymer likely occurred during advancement through the calcified anatomy.The noted metal like embedded contamination appears to be a metal flake and likely embedded during the reported separation.The fiber like contamination is likely from the gauzes used in the procedure.The noted teflon coating damage likely occurred during retraction through the torque device and/or other accessory devices used in the procedure.There is no indication of a product quality issue with respect to manufacture, design, or labeling.

Brand Name
HI-TORQUE BALANCE MIDDLEWEIGHT UNIVERSAL GUIDE WIRE
Common Device Name
GUIDE WIRE
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
Manufacturer (Section G)
ABBOTT VASCULAR, REG # 3005737652
road no.2 km 58.0 cruce dávila
barceloneta PR 00617
Manufacturer Contact
lindsey bell
26531 ynez rd.
temecula, CA 92591-4628
9519143996
MDR Report Key13358160
Report Number2024168-2022-00851
Device Sequence Number17327774
Product Code DQX
UDI-Device Identifier08717648014345
UDI-Public08717648014345
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
K101011
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/08/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/30/2022
Device Model Number1009661
Device Catalogue Number1009661
Device Lot Number0071371
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/17/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 01/05/2022
Supplement Date Received by Manufacturer02/16/2022
Initial Report FDA Received Date01/26/2022
Supplement Report FDA Received Date03/08/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/13/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown